[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.0.26. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1980

Corpus Luteum Hemorrhagicum: An Unusual Complication of Anticoagulant Therapy

Author Affiliations

Cardiology Division Children's Hospital of Pittsburgh 125 DeSoto St Pittsburgh, PA 15213

Am J Dis Child. 1980;134(5):523-524. doi:10.1001/archpedi.1980.02130170073026
Abstract

Hemorrhagic complications of oral anticoagulant therapy are well known. The purpose of this communication is to report an unusual and potentially life-threatening complication of long-term anticoagulant therapy that, as far as we know, has not been previously reported in the pediatric literature.

Report of a Case.—A 17-year-old girl was admitted to the hospital because of a rapidly decreasing hematocrit reading and abdominal pain. She was known to have rheumatic heart disease since age 7 years, and at 13 years of age, her mitral valve was replaced with a Björk-Shiley artificial valve. Postoperatively, she was given daily penicillin G potassium and warfarin sodium. Two months prior to admission, the patient had a transient episode of cerebral ischemia after poor compliance with her warfarin regimen. Her warfarin dose was increased, and she subsequently did well, with prothrombin times that were 2½ times control values. One month prior to admission, she had

×